MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0860
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the renal artery using ruby coil lps and a non-penumbra microcatheter.During the procedure, the physician encountered resistance while attempting to advance a ruby coil out of the microcatheter.Therefore, the ruby coil was removed.The procedure was completed using non-penumbra coils and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report: 3005168196-2020-01526 1.Section e.Box 1.Initial reporter name and address please note that this complaint was submitted to the fda by the user facility with the following reference number: 0500690000-2020-8016 the following sections are being updated based on additional information included in the user facility report submitted to the fda: 1.Section b.Box 5.Describe event or problem 2.Section e.Box 4.Initial reporter also sent report to fda 3.Section g.Box 3.Report source results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly mid-joint was retracted through the introducer sheath friction lock.The embolization coil was undamaged and intact with the pusher assembly.Conclusions: evaluation of the returned smart coil revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.During functional testing, the smart coil was unable to be advanced from its returned position within the introducer sheath; therefore, the introducer sheath was removed distally, and the smart coil was re-sheathed properly.The smart coil was then advanced through its introducer sheath and a demonstration microcatheter without an issue.The introducer sheath was likely the reported microcatheter mentioned in the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left renal artery using ruby coil lps and a non-penumbra microcatheter.During the procedure, the physician encountered resistance while attempting to advance a ruby coil out of the microcatheter hub.Therefore, the ruby coil was removed.The procedure was completed using non-penumbra coils and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10556975
Report Number3005168196-2020-01526
Device Sequence Number2842854
Product Code HCG
UDI-Device Identifier00815948021884
UDI-Public00815948021884
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2025
Device Model NumberRBYLP0860
Device Catalogue NumberRBYLP0860
Device Lot NumberF96745
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/28/2020
Supplement Date Received by Manufacturer10/13/2020
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Date Report Sent to FDA01/01/2005